Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 21, NWS Shreveport, LA

March 4, 20204 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 4, 2020, 3:37 AM CST for 4 parishes in Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2020, 3:37 AM CST (09:37 UTC)
Expired
Mar 4, 2020, 4:30 AM CST
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 168 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 3:45 AM CSTTSTM WND DMG3 Ne Choudrant, LATREES DOWN ALONG HWY 145 NORTH OF CHOUDRANT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WUUS54 KSHV 040937
SVRSHV
LAC049-061-073-111-041030-
/O.NEW.KSHV.SV.W.0021.200304T0937Z-200304T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
337 AM CST Wed Mar 4 2020

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  North central Jackson Parish in north central Louisiana...
  Southeastern Union Parish in north central Louisiana...
  Central Ouachita Parish in north central Louisiana...
  Eastern Lincoln Parish in north central Louisiana...

* Until 430 AM CST.

* At 337 AM CST, a severe thunderstorm was located near Ruston,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Monroe, Ruston, Claiborne, West Monroe, Grambling, Swartz,
  Brownsville-Bawcom, Brownsville-Bawcomville, Richwood, Sterlington,
  Dubach, Choudrant, Vienna, Downsville, Drew, D Arbonne, Millhaven,
  Folksville, Rocky Branch and Mineral Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3249 9194 3244 9195 3247 9270 3269 9271
      3281 9206 3278 9205 3276 9206 3274 9205
      3273 9207 3269 9205 3270 9204 3270 9203
      3271 9204 3270 9202 3271 9197 3266 9194
      3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 0937Z 263DEG 48KT 3260 9260 

HAIL...1.00IN
WIND...60MPH
 
$$

13
3 follow-up statements
891 
WWUS54 KSHV 040953
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
353 AM CST Wed Mar 4 2020

LAC049-061-073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Jackson LA-Union LA-Ouachita LA-Lincoln LA-
353 AM CST Wed Mar 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR NORTH CENTRAL JACKSON...SOUTHEASTERN UNION...CENTRAL OUACHITA AND
EASTERN LINCOLN PARISHES...

At 353 AM CST, a severe thunderstorm was located 12 miles south of
Farmerville, or 13 miles east of Ruston, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Choudrant,
Downsville, Drew, D Arbonne, Millhaven, Folksville, Rocky Branch,
Mineral Springs, Guthrie, Deshard, Fairbanks and Perryville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3249 9194 3244 9195 3246 9254 3258 9252
      3270 9256 3281 9206 3278 9205 3276 9206
      3274 9205 3273 9207 3269 9205 3270 9204
      3270 9203 3271 9204 3270 9202 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 0953Z 267DEG 36KT 3260 9243 

HAIL...1.00IN
WIND...60MPH
 
$$

13
726 
WWUS54 KSHV 041005
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
405 AM CST Wed Mar 4 2020

LAC049-061-041014-
/O.CAN.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Jackson LA-Lincoln LA-
405 AM CST Wed Mar 4 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON AND
EASTERN LINCOLN PARISHES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3249 9194 3244 9195 3246 9241 3257 9237
      3273 9241 3281 9206 3278 9205 3276 9206
      3274 9205 3273 9207 3269 9205 3270 9204
      3270 9203 3271 9204 3270 9202 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1004Z 270DEG 45KT 3258 9226 

$$

LAC073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Union LA-Ouachita LA-
405 AM CST Wed Mar 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN UNION AND CENTRAL OUACHITA PARISHES...

At 404 AM CST, a severe thunderstorm was located near Claiborne,
moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Calhoun, Loch Lomon, Spencer, Millhaven, Folksville,
Cheniere, Rocky Branch, Mineral Springs and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3249 9194 3244 9195 3246 9241 3257 9237
      3273 9241 3281 9206 3278 9205 3276 9206
      3274 9205 3273 9207 3269 9205 3270 9204
      3270 9203 3271 9204 3270 9202 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1004Z 270DEG 45KT 3258 9226 

HAIL...0.75IN
WIND...60MPH
 
$$

13
443 
WWUS54 KSHV 041014
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
414 AM CST Wed Mar 4 2020

LAC073-111-041030-
/O.CON.KSHV.SV.W.0021.000000T0000Z-200304T1030Z/
Union LA-Ouachita LA-
414 AM CST Wed Mar 4 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CST
FOR SOUTHEASTERN UNION AND NORTHEASTERN OUACHITA PARISHES...

At 413 AM CST, a severe thunderstorm was located near and 
north of Monroe, moving east at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Drew, Fairbanks,
Perryville, Loch Lomon, Spencer, Millhaven, Rocky Branch, Pine Grove,
Guthrie and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3249 9194 3244 9195 3245 9224 3258 9226
      3276 9230 3281 9206 3278 9205 3276 9206
      3274 9205 3273 9207 3269 9205 3270 9204
      3270 9203 3271 9204 3270 9202 3271 9197
      3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1013Z 263DEG 48KT 3260 9210 

HAIL...0.75IN
WIND...60MPH
 
$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:04 AM CST, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 4, 2:04 AM CST, 1 hour 33 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Shreveport LA
204 AM CST Wed Mar 4 2020

.SHORT TERM.../Today through Thursday/
An upper-level low translating eastward across the ArkLaTex today
will interact with a surface cold front extending across deep
east Texas and central Louisiana. An east-west band of elevated
convection across these areas along and north of the front could
support strong to severe thunderstorms this morning. Locally
heavy rainfall, hail and damaging winds will be the highest
threats.

Convection to linger through this afternoon and into tonight
while gradually diminishing in intensity as upper-low becomes
centered overhead and opens into a trough. Additionally, wrap
around moisture behind a surface and low-level low pressure across
the northern gulf will support low elevation showers across the
region as it moves into the the north central Gulf of Mexico.

Dry conditions expected on Thursday as upper-ridge builds
areawide. Temperatures during the short term period to range
from highs in the 60s and lows in the upper 40s. /05/

.LONG TERM.../Thursday Night through Wednesday Night/

Upper trough confined to the Great Lakes and the Ohio Valley region
of the country will have a cold front associated with it that will
swing through our region Thu/Thu Night which will help to reinforce
some slightly cooler temperatures Thursday Night but for the most
part, this airmass will quickly modify for Friday into the upcoming
weekend as southerly winds return for the weekend.

Upper ridging will dominate our area of the country for the upcoming
weekend but this ridge begins to slide east of our region late
Sunday and especially early next week. Upper flow to become
southwest Sunday Night through at least Monday which will result in
increasing rain chances as we should see good low and mid level
moisture return ahead of disturbances moving our way in this flow.
Too early to pinpoint anything significant concerning this weather
pattern next week but potential instability suggests that some of
these storms could be on the strong side in the Mon-Tue timeframe
ahead of our next cold front.

13

&&

.PREV DISCUSSION... /issued 1114 PM CST Tue Mar 3 2020/

AVIATION...

For the 04/06Z TAF period, MVFR conditions are beginning to take
hold at East TX sites as low clouds continue to advect NE under
the canopy of mid and high level clouds. This will result in MVFR
cigs eventually overtaking all terminals by around 04/12Z farther
east into north Louisiana and south Arkansas. This cigs will be
accompanied by increasing showers, both in coverage and intensity,
along with some isolated thunderstorms during the day Wednesday.
Along with the lower cigs and convection, blustery NE winds will
also be impacting all sites with speeds ranging from around 12-18
kts with higher gusts closer to 25 kts through the latter half of
the period Wednesday.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  48  67  43 / 100  80   0   0
MLU  60  50  66  42 / 100  90  10   0
DEQ  61  43  70  33 /  70  50   0   0
TXK  58  46  67  41 /  90  70   0   0
ELD  59  46  67  38 / 100  80  10   0
TYR  59  45  67  43 / 100  70   0   0
GGG  60  46  67  42 / 100  80   0   0
LFK  65  49  68  45 / 100  80   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/13/19
Hazardous weather outlook, Mar 4, 2:26 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
226 AM CST Wed Mar 4 2020

LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200-
Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River-
Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. Some of these storms could be strong
to severe, especially this morning. At this time, large hail
appears to be the main threat but an isolated damaging wind and
tornado threat cannot be ruled. The severe threat should diminish
quickly this evening into the overnight hours but there will be a
heavy rainfall threat today through tonight mainly south of the
Interstate 20 Corridor of Northeast Texas and Northern Louisiana.
This will include the Lower Toledo Bend and Sam Rayburn Country of
Deep East Texas into West Central and East Central Louisiana where
excessive heavy rainfall could result in some localized flooding
issues through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may become necessary today for the
possibility of strong to severe thunderstorms.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136-
137-149-051200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee-
226 AM CST Wed Mar 4 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, southeast Oklahoma and northeast
Texas.

.DAY ONE...Today and Tonight...

Showers and thunderstorms will continue to increase across the
region today through tonight. While some isolated strong
thunderstorms may be possible across some locations later today,
any severe thunderstorms should remain south of the region through
tonight. While periods of heavier rainfall will be possible
through tonight, any flooding threat should remain south of the
region as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Rain moves out of the region early on Thursday with relatively
pleasant conditions expected through the upcoming weekend. Showers
and thunderstorms are back in the forecast however Monday into
Tuesday ahead of our next storm system.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be necessary through
tonight.

13

In the hours before

Special weather statement, Mar 4, 2:52 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
252 AM CST Wed Mar 4 2020

LAZ003>005-012-040945-
Bienville LA-Lincoln LA-Claiborne LA-Webster LA-
252 AM CST Wed Mar 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...SOUTH
CENTRAL CLAIBORNE...NORTHEASTERN BIENVILLE AND SOUTHWESTERN LINCOLN
PARISHES UNTIL 345 AM CST...

At 252 AM CST, Doppler radar was tracking a strong thunderstorm over
Dubberly, or 8 miles southeast of Minden, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Minden, Arcadia, Sibley, Gibsland, Dubberly, Heflin, Athens, Mount
Lebanon, Ogden, Aycock and Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3243 9326 3257 9332 3272 9290 3248 9281
TIME...MOT...LOC 0852Z 250DEG 26KT 3251 9320

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 2:52 AM CSTSpecial Weather StatementSHVBienville53 min
Mar 4, 3:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln33 min
Mar 4, 5:12 AM CSTSevere Thunderstorm WarningSHVSabine48 min
Mar 4, 5:31 AM CSTSpecial Weather StatementSHVDe Soto44 min
Mar 4, 5:57 AM CSTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 4, 6:05 AM CSTSpecial Weather StatementSHVCaddo40 min
Mar 4, 6:18 AM CSTSpecial Weather StatementSHVOuachita42 min
Mar 4, 7:15 AM CSTSpecial Weather StatementSHVCaldwell45 min
Mar 4, 7:26 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto49 min
Mar 4, 7:52 AM CSTSevere Thunderstorm WarningSHVCaddo, De Soto27 min
Mar 4, 8:03 AM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, De Soto, Red River, Webster21 min
Mar 4, 8:44 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Webster3 hr
Mar 4, 9:20 AM CSTSpecial Weather StatementSHVLincoln, Union40 min
Mar 4, 9:51 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto, Red River4 hr
Mar 4, 11:12 AM CSTFlash Flood WarningSHVDe Soto, Sabine3 hr
Mar 4, 12:39 PM CSTSpecial Weather StatementSHVCaldwell, Grant, Winn66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.